Alert archive / Indiana / Special Weather Statements in 2018

Special Weather Statement, NWS Indianapolis, IN

June 13, 2018Johnson County, Shelby County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 13, 2018, 3:21 PM EDT for Johnson County, Shelby County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2018, 3:21 PM EDT (19:21 UTC)
Expired
Jun 13, 2018, 4:00 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN

Counties Johnson County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 24 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS83 KIND 131921
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
321 PM EDT WED JUN 13 2018
 
INZ047-048-055-056-132000-
Johnson IN-Shelby IN-Hancock IN-Marion IN-
321 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY...
SOUTHWESTERN HANCOCK...JOHNSON AND SOUTHEASTERN MARION COUNTIES UNTIL
400 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over 
Greenwood, or 13 miles south of Indianapolis, moving southeast at 30 
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Indianapolis, Shelbyville, Greenwood, Franklin, Beech Grove,
Southport, New Whiteland, Whiteland, Bargersville, New Palestine,
Trafalgar, Homecroft, Fairland and Boggstown.

LAT...LON 3952 8574 3941 8618 3955 8625 3963 8625
      3963 8629 3977 8591
TIME...MOT...LOC 1921Z 329DEG 78KT 3959 8608 

$$

JJK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:36 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 13, 2:36 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
236 PM EDT Wed Jun 13 2018

.UPDATE...
The LONG TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 340 AM EDT Wed Jun 13 2018

A frontal zone will be moving through the region today, with
another chance for showers and storms as it does so. In its wake,
surface high pressure will move into the area, followed by the
center of the upper level ridge pushing into the region. This will
likely bring a break to the area from the recent active weather,
but also result in hotter temperatures. Storm chances may return
early next week as the ridge weakens.

&&

.NEAR TERM /Today/...
Issued at 944 AM EDT Wed Jun 13 2018

Temperatures were updated to reflect current conditions. Slowed down
the rate of heating over the morning hours due to low cloud cover.
Previous discussion follows...

The frontal zone will push through the area today, with a window
of potential for scattered convective development along it as it
does so. The potential will be highest over the south due to
timing of frontal passage near peak heating. Marginal shear should
result in disorganized convection with clusters of multicells.
Convection should remain subsevere.

Temperatures will be dependent on coverage of showers and storms
but expect most areas will top out in the low to mid 80s today.
This is just slightly below consensus numbers.

&&

.SHORT TERM /Tonight through Friday Night/...
Issued at 340 AM EDT Wed Jun 13 2018

The short term portion of the forecast looks dry but gradually
hotter. First, surface high pressure will build into the region in
the wake of the front tonight, followed by the center of the upper
level ridge drifting into the Ohio Valley. This will lead to
gradually warmer temperatures each day and along with a less humid
airmass suppress convection. Cannot completely rule out a very
isolated pop up near peak heating, particularly as the period
wears on and dewpoints begin to recover, but this is far too low
probability for any explicit mention at this point.

&&

.LONG TERM /Saturday through Wednesday/...

Issued at 214 PM EDT Wed Jun 13 2018

The main focus early in this period will be how warm it is going
to be this weekend.

Mid/upper level ridge over the central Plains/MO Valley region
will spread into Indiana and the Lower Ohio Valley which will
bring dry weather and very warm temperatures. Given the rainfall
many areas received within the last week, have kept with the low
90s rather than venture any higher compared to the Memorial Day
weekend when we were relatively dry and made mid 90s. Mid to high
confidence for dry, hot weather this weekend.

It will be around Sunday/Monday time frame that a shortwave trough
will track from an upper low over the Intermountain region
through the northern Plains and Upper Great Lakes that will
flatten out the ridge and introduce the threat rain/thunderstorms
into the forecast late in the forecast period. Will carry a low
confidence late in the period at this time.

&&

.AVIATION /Discussion for the 13/1800Z TAF Issuance/...

Issued at 1255 PM EDT Wed Jun 13 2018

Latest satellite and radar imagery shows line of -TSRA along an
advancing cold front between KLAF and KHUF/KIND. This line of
activity will be moving through central Indiana during the next
few hours (by 21Z - 23Z). Looks like there could be some brief
MVFR/IFR near the -TSRA, but would expect VFR conditions
otherwise, and most likely after the passage of the frontal
bounday. VFR expected into tonight and Thursday as high pressure
moves into the area.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Nield
NEAR TERM...Nield/KH
SHORT TERM...Nield
LONG TERM....DM
AVIATION...DM
Hazardous weather outlook, Jun 12, 5:14 PM EDT, 22 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
514 PM EDT Tue Jun 12 2018

INZ021-028>031-035>049-051>057-062>065-072-132115-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, and Columbus
514 PM EDT Tue Jun 12 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Thunderstorms are possible tonight. An isolated severe
storm cannot be ruled out south of Terre Haute and Bloomington.

Hazards: Lightning, gusty winds, hail, and brief heavy rainfall
which may result in reduced visibility and localized flooding.

Timing: Tonight

Discussion: A cold front will approach the area from the northwest.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outlook: Thunderstorms are possible early next week.

The heat index may is expected to reach 95 degrees at times by
Saturday afternoon. The heat index could even reach 100 Sunday
afternoon.

Discussion: An upper level ridge will build in from the Plains
starting Wednesday night. Then, a frontal system will approach the
area early next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any flooding issues tonight, along
with any hail or damaging winds.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ060-061-067>071-132115-
Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-
Including the cities of Vincennes, Bedford, and Seymour
514 PM EDT Tue Jun 12 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Thunderstorms are likely tonight. Flooding is possible.
Isolated severe storms will also be possible.

Hazards: Lightning, gusty winds, hail, heavy rainfall which may
result in reduced visibility and flash flooding.

Timing: Tonight

Discussion: An upper wave will drop southeast over southern Illinois,
and a cold front will approach the area from the northwest.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outlook: Thunderstorms are possible early next week.

The heat index may is expected to reach 95 degrees at times by
Saturday afternoon. The heat index could even reach 100 Sunday
afternoon.

Discussion: An upper level ridge will build in from the Plains
starting Wednesday night. Then, a frontal system will approach the
area early next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report heavy rain and flooding tonight as
well as hail and damaging winds.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jun 13, 9:47 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 AM EDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      4 NE NORTH VERNON       39.05N 85.58W
06/12/2018                   JENNINGS           IN   911 CALL CENTER

            CAR DROVE THROUGH FLOODED ROAD AND STALLED
            NEAR INTERSECTION OF COUNTY ROAD 150 EAST
            AND 450 NORTH.

&&

AW
Special weather statement, Jun 13, 2:29 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
229 PM EDT WED JUN 13 2018

INZ041-042-049-131915-
Randolph IN-Henry IN-Delaware IN-
229 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH...SOUTHEASTERN
DELAWARE AND NORTHEASTERN HENRY COUNTIES UNTIL 315 PM EDT...

At 229 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Muncie, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Parker City, Lynn, Mooreland, Losantville, Modoc, Blountsville and
Prairie Creek Reservoir.

LAT...LON 4003 8484 4001 8487 4000 8520 3994 8520
      4009 8537 4022 8521
TIME...MOT...LOC 1829Z 310DEG 14KT 4011 8522

AW/JK
Special weather statement, Jun 13, 2:33 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
233 PM EDT WED JUN 13 2018

INZ046-047-131915-
Hendricks IN-Marion IN-
233 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRICKS AND MARION
COUNTIES UNTIL 315 PM EDT...

At 233 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brownsburg, or 14 miles west of Indianapolis, moving southeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Indianapolis, Plainfield, Brownsburg, Beech Grove, Speedway,
Danville, Avon, Warren Park, Clermont, Rocky Ripple, Wynnedale,
Spring Hill, Crows Nest, Monument Circle, Eagle Creek Reservoir,
Indianapolis Int'l Airport, Indiana State Fairgrounds and Camby.

LAT...LON 3974 8596 3963 8626 3963 8632 3979 8654
      3993 8630 3992 8628
TIME...MOT...LOC 1833Z 307DEG 18KT 3983 8640

AW/JK
Special weather statement, Jun 13, 3:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
313 PM EDT WED JUN 13 2018

INZ049-131945-
Henry IN-
313 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY COUNTY UNTIL 345
PM EDT...

At 311 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dublin, or near Cambridge City, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
New Castle, Knightstown, Spiceland, Lewisville, Straughn, Dunreith,
Cadiz and Greensboro.

LAT...LON 3979 8527 3979 8554 4000 8549 3999 8520
TIME...MOT...LOC 1911Z 238DEG 51KT 3984 8523

JJK
Special weather statement, Jun 13, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
321 PM EDT WED JUN 13 2018

INZ047-048-055-056-132000-
Johnson IN-Shelby IN-Hancock IN-Marion IN-
321 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY...
SOUTHWESTERN HANCOCK...JOHNSON AND SOUTHEASTERN MARION COUNTIES UNTIL
400 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenwood, or 13 miles south of Indianapolis, moving southeast at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Indianapolis, Shelbyville, Greenwood, Franklin, Beech Grove,
Southport, New Whiteland, Whiteland, Bargersville, New Palestine,
Trafalgar, Homecroft, Fairland and Boggstown.

LAT...LON 3952 8574 3941 8618 3955 8625 3963 8625
      3963 8629 3977 8591
TIME...MOT...LOC 1921Z 329DEG 78KT 3959 8608

JJK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:39 PM EDTTornado Warning Tornado observedINDJennings36 min
Jun 12, 10:09 PM EDTFlash Flood WarningINDJennings3 hr
Jun 13, 1:15 AM EDTAreal Flood WarningINDJennings6 hr
Jun 13, 2:29 PM EDTSpecial Weather StatementINDRandolph46 min
Jun 13, 2:33 PM EDTSpecial Weather StatementINDHendricks, Marion42 min
Jun 13, 3:13 PM EDTSpecial Weather StatementINDHenry32 min
Jun 13, 3:25 PM EDTSpecial Weather StatementINDRush50 min
Jun 13, 3:59 PM EDTSpecial Weather StatementINDJohnson, Shelby46 min
Jun 13, 4:13 PM EDTSpecial Weather StatementINDRush47 min
Jun 13, 4:28 PM EDTSpecial Weather StatementINDBartholomew, Decatur62 min
Jun 13, 4:36 PM EDTSevere Thunderstorm WarningINDDecatur, Shelby39 min
Jun 13, 4:52 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington40 hr
Jun 13, 5:29 PM EDTSpecial Weather StatementINDBartholomew, Decatur61 min
Jun 13, 5:49 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jennings41 min
Jun 13, 6:04 PM EDTAreal Flood WarningINDBartholomew, Decatur, Jackson, Jennings3 hr
Jun 13, 6:55 PM EDTFlash Flood WarningINDBartholomew, Decatur, Jackson, Jennings4 hr
Jun 13, 7:13 PM EDTFlash Flood WarningINDBrown, Jackson4 hr
Jun 13, 7:59 PM EDTAreal Flood WarningINDLawrence3 hr

Nearby

Special Weather Statements in Indiana, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.